Alert archive / Arizona / Wind Advisories in 2013
Wind Advisory 13, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Oct 29, 2013, 11:26 AM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2013, 11:26 AM MST (18:26 UTC)
- Expired
- Oct 29, 2013, 7:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- 378 m²/s²
- 0-3 km storm-relative helicity
- 597 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
008 WWUS75 KFGZ 291826 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1126 AM MST TUE OCT 29 2013 AZZ011-013-014-016-017-040-300200- /O.NEW.KFGZ.WI.Y.0013.131029T1826Z-131030T0200Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... DILKON 1126 AM MST TUE OCT 29 2013 ...WIND ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. * TIMING...SOUTHWEST WINDS HAVE INCREASED OVER THE AREA THIS MORNING AND WILL CONTINUE INTO THIS EVENING. * WINDS...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL CONTINUE INTO THIS EVENING. * IMPACTS...TRAVEL ACROSS THE AREA WILL BE DIFFICULT AT TIMES TODAY ESPECIALLY FOR HIGH PROFILE VEHICLES. LOCAL BLOWING DUST MAY ALSO BE ENCOUNTERED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ MAS
1 follow-up statement
757 WWUS75 KFGZ 300157 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 657 PM MST TUE OCT 29 2013 AZZ011-013-014-016-017-040-300300- /O.EXP.KFGZ.WI.Y.0013.000000T0000Z-131030T0200Z/ CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...WINDOW ROCK...GANADO...WINSLOW... HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE...SHOW LOW... DILKON 657 PM MST TUE OCT 29 2013 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... WIND GUSTS WILL CONTINUE TO WEAKEN THIS EVENING. AS SUCH...THE WIND ADVISORY IS BEING ALLOWED TO EXPIRE AT 7 PM MST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 29, 9:30 AM MST, 1 hour 56 minutes earlier.
Area forecast discussion, Oct 29, 9:30 AM MST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 AM MST TUE OCT 29 2013 .SYNOPSIS... A COLD FRONT WILL CONTINUE TO MOVE ACROSS NORTHERN ARIZONA TODAY WITH LIGHT SHOWERS MAINLY ALONG I-40 NORTHWARD...GUSTY WINDS...AND MUCH COOLER TEMPERATURES. THE SNOW LEVEL WILL DROP TO BETWEEN 6000 AND 6500 FEET. ISOLATED THUNDER IS ALSO POSSIBLE TODAY. ON WEDNESDAY...BELOW NORMAL TEMPERATURES WITH SCATTERED SHOWERS ALONG THE UTAH BORDER. DRIER AND WARMER CONDITIONS WILL RETURN FROM THURSDAY INTO THE WEEKEND. && .DISCUSSION...THE COLD FRONT IS MOVING ACROSS NORTHERN ARIZONA THIS MORNING. THE 900 AM TEMPERATURES WERE 10 TO 15 DEGREES COLDER BEHIND THE FRONT FROM YESTERDAY MORNING. AHEAD OF THE FRONT...A LINE FORM WEST OF PAYSON TO THE FOUR CORNERS...THE READINGS WERE ABOUT THE SAME AS YESTERDAY MORNING. THE 5H TEMPERATURE DROPS TO AROUND -29C AT 00Z THIS AFTERNOON ALONG THE UTAH BORDER TO THE FOUR CORNERS AND THAT COULD HELP TRIGGER A THUNDERSTORM OR TWO. CURRENT FORECAST LOOKS GOOD. && .PREV DISCUSSION /358 AM MST/...SHOWERS ARE CONTINUING PRIMARILY NORTHWEST OF A KGCN TO KCEZ LINE. THE COLD FRONT AS OF 10Z EXTENDS FROM JUST EAST OF MOAB KCNY TO PAGE KPGA TO GRAND CANYON KGCN TO BLYTHE KBLH. GUSTY SOUTHWEST WINDS 25 TO 40 MPH ARE EXPECTED AHEAD OF THE FRONT THIS MORNING WITH 30 TO 40 MPH WINDS LATER THIS AFTERNOON OVER THE LITTLE COLORADO RIVER VALLEY EAST OF WINSLOW THROUGH SAINT JOHNS TO THE NEW MEXICO BORDER. WINDS MAY TOUCH THE 45 MPH RANGE FROM KSOW TO KSJN FOR A COUPLE OF HOURS. DUE TO THE SHORT DURATION OF THE STRONG WINDS GUSTS LATE THIS MORNING INTO THE EARLY AFTERNOON AND BECAUSE THE WIND GUSTS MAY EXCEED 40 MPH FOR SHORT PERIODS OF TIME...WE HAVE DECIDED TO HOLD OFF ON A WIND ADVISORY FOR ZONE 13 AND 14. SHOWERS HAVE DECREASE DRAMATICALLY BETWEEN 2 AM MST TO 4 AM MST THAT IS WHY WE DECIDED TO REDO THE PRECIP CHANCES FOR TODAY AND LOWER CHC'S OF PRECIP TO WIDELY SCATTERED TO SCATTERED SHOWERS...MAINLY NORTH OF I-40. SNOW LEVELS FROM I-40 NORTH ARE FORECAST TO LOWER TO THE 5500 TO 6500 FOOT RANGE AND 6500 TO 8000 FOOT RANGE SOUTH OF I-40. COLDER TEMPERATURES ARE FORECAST TODAY WITH HIGH TEMPERATURES AS MUCH AS 10 TO 15 DEGREES BELOW NORMAL. BY WEDNESDAY...A SECONDARY AND COLDER UPPER LEVEL DISTURBANCE IS FORECAST TO WRAP AROUND THE BACK SIDE OF THE TROUGH AND SWING THROUGH NORTHERN ARIZONA. BELOW NORMAL TEMPERATURES AS MUCH AS 10 TO 15 DEGREES BELOW SEASONAL VALUES CAN BE EXPECTED ON WEDNESDAY. LIGHT SHOWERS ARE POSSIBLE ALONG THE UTAH BORDER. SHOWER ACTIVITY WILL DISSIPATE BEFORE SUNSET. THURSDAY THROUGH SUNDAY...A HIGH PRESSURE RIDGE WILL MOVE THOUGH THE WEST BRINGING SEASONABLY MILD AND DRY WEATHER CONDITIONS WITH TEMPERATURES RETURNING TO NORMAL AND LIGHT WINDS. LATE SUNDAY/MONDAY...A LOW PRESSURE SYSTEM WILL BEGIN MOVING INTO THE WESTERN STATES PRODUCING BREEZY SOUTHWEST WINDS ACROSS NORTHERN ARIZONA AND A SLIGHT CHANCE OF SHOWERS ON MONDAY. && .AVIATION...FOR THE 18Z PACKAGE...A COLD FRONT LOCATED ALONG A PAYSON-KAYENTA LINE AT 18Z WILL PUSH TO THE SOUTHEAST AND INTO NEW MEXICO THIS EVENING. AHEAD OF THE FRONT EXPECT WINDS SW 20-35 KTS...BEHIND THE FRONT SW 10-20 KTS. SCATTERED RAIN AND SNOW SHOWERS WILL PERSIST NORTH OF A LINE FROM VALLE TO WINDOW ROCK WITH SHOWER ACTIVITY MORE ISOLATED SOUTHWARD. SNOW LEVELS WILL LOWER TO 6000-7000 FEET THIS AFTERNOON. HEAVIER SHOWERS WILL PRODUCE BRIEF MVFR CONDITIONS...BUT GENERALLY ANY CEILINGS WILL RANGE FROM 4-7 KFT AGL. WORST CONDITIONS ARE EXPECTED FROM THE KAIBAB PLATEAU TO THE FOUR CORNERS REGION. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC.........MAS/TC AVIATION.......DM FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Oct 28, 2:47 PM MST, 20 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 247 PM MST MON OCT 28 2013 AZZ004>018-037>040-290700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 247 PM MST MON OCT 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT A STORM SYSTEM MOVING INTO THE SOUTHWEST REGION WILL BRING CONTINUED WINDY CONDITIONS. A WIND ADVISORY HAS BEEN ISSUED FOR SUSTAINED SOUTHWEST WINDS FROM 20 TO 35 MPH AND GUSTS FROM 40 TO 55 MPH. SOME AREAS OF BLOWING DUST MAY DEVELOP ACROSS NORTHEASTERN ARIZONA. EXPECT A CHANCE OF RAIN AND HIGH ELEVATION SNOW SHOWERS IN NORTHWEST COCONINO COUNTY THIS EVENING...THESE SHOWERS WILL SPREAD SOUTHEASTWARD OVERNIGHT AS A COLD FRONT CROSSES ARIZONA. ONLY LIGHT PRECIPITATION AMOUNTS ARE EXPECTED...WITH ANY LIGHT SNOWFALL ACCUMULATIONS CONFINED TO NORTHWESTERN ARIZONA ABOVE 7500 FEET ELEVATION. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDY CONDITIONS WILL CONTINUE ACROSS EAST CENTRAL ARIZONA TUESDAY WITH GUSTS APPROACHING 40 MPH. LIGHT SHOWERS WILL BE POSSIBLE TUESDAY AND WEDNESDAY...WITH TEMPERATURES WELL BELOW NORMAL. THURSDAY THROUGH SUNDAY...NO WEATHER HAZARDS ARE EXPECTED. GO TO WEATHER.GOV/FLAGSTAFF FOR THE LATEST FORECAST UPDATES. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.